MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; INTERMITTENT CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER; INTERMITTENT CATHETER
Catalog Number 277714
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient used intermittent catheter and they were unable to empty bladder at all.They looked at funnel end and noticed a white powder on it.They removed immediately and found that there was no hole in the inserted end which was the reason they were unable to empty bladder.Since they are supposed to be sterile, and they ensured that they were cleaned and sanitized before opening and using a catheter.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was confirmed manufacturing related.A potential root cause for this failure mode could be "incorrect operation catheter not placed¿.Visual evaluation of the returned sample noted one opened (with original packaging), used all purpose urethral catheter.Visual inspection noted a white substance on the catheter funnel.They removed immediately and found that there was no eyelet at the inserted end of the catheter.This does not meet specification per inspection procedure states "missing/incorrect components are not allowed".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.For urological use only." correction: d.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was evaluated.
 
Event or Problem Description

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18474835
Report Number1018233-2024-00031
Device Sequence Number15151988
Product Code KOD
UDI-Device Identifier00801741034107
UDI-Public(01)00801741034107
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number277714
Device Lot NumberNGHU3005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer05/08/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown